Texas, 2005Damaging Wind in Texas, August 3, 2005
August 3, 2005 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 3, 2:08 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 3, 2:08 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
308 PM CDT WED AUG 3 2005
.SHORT TERM...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS HAVE MATERIALIZED THIS
AFTERNOON...ALTHOUGH THE SHOWERS ARE FEW AND FAR BETWEEN. MAIN
CONCERN FROM THESE ARE THE POTENTIAL FOR A SUDDEN WIND GUST TO
AROUND 40 MPH...AS WELL AS THE USUAL CONCERN WITH CG LIGHTNING.
OTHERWISE...RAINFALL (IF ANY) WILL BE LIGHT..WITH ONLY A FEW AREAS
RECEIVING ANYTHING MORE THAN A TRACE.
RAIN AND THUNDERSTORM CHANCES WILL IMPROVE TOMORROW AFTERNOON AND
EVENING AS THE COLD FRONT CONTINUES TO SLIDE TO THE SOUTH. THIS
AFTERNOON...THE FRONT WAS LOCATED ROUGHLY ALONG A LINE FROM NEAR
DENVER TO SIOUX FALLS SOUTH DAKOTA. THIS FRONT IS PROGGED TO MOVE
CLOSE TO THE AREA BY THURSDAY AFTERNOON. ONCE THE FRONT IS CLOSE TO
THE AREA...THE CLOUDS WILL BEGIN TO INCREASE FROM NORTH TO
SOUTH...AND THE CHANCES FOR RAIN WILL ALSO INCREASE FROM NORTH TO
SOUTH. HAVE RETAINED SLIGHT CHANCE POPS FOR THURSDAY
AFTERNOON...WITH THE THINKING THAT THE BEST SHOT AT PRECIPITATION
WILL OCCUR AFTER 00Z FRIDAY.
.LONG TERM...
MAIN CONCERN WITH FRONT IS HOW QUICKLY IT WILL PASS THROUGH THE AREA
AND WHERE TO DRAW BEST POPS ON FRI GIVEN DIFFERING MODEL SOLUTIONS
ON INSTABILITY/FORCING IN WAKE OF BOUNDARY. SURFACE FRONTAL
PROGRESS EXPECTED TO BE DRIVEN LARGELY BY CONVECTION WITH MAIN H8
BOUNDARY REMAINING N OF AREA THROUGH EARLY FRI. THIS COULD SET THE
STAGE FOR TWO SEPERATE PRECIP PERIODS...ONE WITH THE INTIAL
FRONT/OUTFLOW THEN ANOTHER ALONG THE THETA-E RIDGE LAGGING BEHIND.
UPPER LEVEL SUPPORT LOOKS WEAK FOR EITHER SO KEPT CHANCE POPS
GOING WITH BEST COVERAGE EXPECTED LATE THU INTO FRI. ADDITIONAL
MORE SCATTERED SHOWERS LIKELY TO FORM ON FRI ACROSS THE AREA AND
SHOULD LINGER INTO FRI NIGHT. AFTER THAT...REMNANTS OF BOUNDARY
WASHING OUT AND DAYTIME HEATING ENOUGH TO MAINTAIN SLIGHT CHC POPS
INTO THE WEEKEND.
WILL ALSO NOTE THAT PWAT VALUES ARE PROGD TO RISE TO NEAR 1.5
INCHES BY 00Z SAT WHICH MEANS THAT THERE IS CHANCE FOR DECENT
PRECIP EFFICIENCY WITH ANY CONVECTION THAT DOES FORM AND THIS WILL
BE COUPLED WITH SLOW STORM MOTION.
DID NOT DEVIATE FROM CURRENT FORECAST FOR EARLY PART OF NEXT WEEK
GIVEN CONCERNS WITH MED RANGE MODEL CONSISTENCY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 65 86 60 84 / 10 20 50 40
TULIA 67 89 62 82 / 10 20 50 40
PLAINVIEW 68 89 63 82 / 10 20 40 40
LEVELLAND 67 89 63 83 / 10 20 40 40
LUBBOCK 67 90 65 83 / 10 20 40 40
BROWNFIELD 70 91 66 83 / 10 10 30 40
CHILDRESS 72 92 68 86 / 20 20 40 40
SPUR 70 94 67 86 / 20 20 30 40
ASPERMONT 73 95 69 86 / 20 10 30 40
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
14/24
Hazardous weather outlook, Aug 3, 5:00 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT WED AUG 3 2005
TXZ021>044-041100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Garza
- When
- August 3, 5:10 PM CST
- Where
- Garza County, 5 mi SW of Graham Chapel
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.100, -101.533
Measured by the Texas Tech/West Texas mesonet station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Lightning Strike in Wisconsin, August 3, 2005$60,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465267.